MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTREGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTREGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd intregra¿ syringe with detachable needle would not retract when administering the depot injection.Additionally, it was reported that the plunger was "stiff" halfway through the administration before "shooting off" the depot injection "very fast", causing spillage.The following information was provided by the initial reporter: the needle does not retract when staff is administering depot injection.On some occasions staff has noted that the syringe is very stiff halfway, administration of depot injection then shoots off the depot injection very fast causing spillage.We had a near-miss in the clinic where the staff was reported to have almost been cut/injured as the needle/syringe jammed when they were administering depot injection.".
 
Event or Problem Description
It was reported that the bd intregra¿ syringe with detachable needle would not retract when administering the depot injection.Additionally, it was reported that the plunger was "stiff" halfway through the administration before "shooting off" the depot injection "very fast", causing spillage.The following information was provided by the initial reporter: " the needle does not retract when staff is administering depot injection.On some occasions staff has noted that the syringe is very stiff halfway, administration of depot injection then shoots off the depot injection very fast causing spillage.We had a near-miss in the clinic where the staff was reported to have almost been cut/injured as the needle/syringe jammed when they were administering depot injection.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: five 3ml integra syringes with needles attached in fully sealed blister packs from batch 8317519 (p/n 305274) were received and evaluated.No visual defect were observed.All five syringes were removed from the packages.The plunger rods were depressed, and the retraction mechanism activated as expected.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
BD INTREGRA SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9728165
Report Number1213809-2020-00117
Device Sequence Number741248
Product Code MEG
UDI-Device Identifier00382903052745
UDI-Public00382903052745
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number305274
Device Lot Number8317519
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;